MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-M
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image analysis: seven photographic images of the device were received for evaluation five of the photographic images are of the distal segment of the distal assembly.The guidewire is through the distal tip and appears to be torn from the guidewire lumen over the coil section of the distal assembly.Two photographic images are of the distal segment and proximal segment of the distal assembly along with the cutter/drive shaft.The distal assembly separated just distal of the cutter window where the coil segment of the distal assembly starts.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a hawkone 67f, 7f sheath and 6.0 spider fx, to treat a moderately tortuous, calcified lesion, with 60-70% stenosis, in the proximal, mid and distal superficial femoral artery (5-6mm diameter),.The device was prepared as per ifu.It was reported that the physician encountered resistance while removing the hawkone and the tip of the device detached.A vascular cut down was performed to remove the tip of the hawkone from the patient.
 
Additional Manufacturer Narrative
Hawkone was returned with inserted cutter driver.There was no damage to the torque shaft.The cutter assembly and drive shaft were intact and pushed forward.The fracture of the distal assembly occurred distal the vent holes.The fracture shows the as the laser drilled coils star, they are stretched out at the area of the fracture.The damage to the h1 is consistent with a prolapse event.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7323813
Report Number9612164-2018-00481
Device Sequence Number109896
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2020
Device Model NumberH1-M
Device Lot NumberA510625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight86